Statin induced myopathy presenting as mechanical musculoskeletal pain

Statin induced myopathy presenting as mechanical musculoskeletal pain observed in two chiropractic patients.

J Can Chiropr Assoc. 2010 Mar;54(1):43-51.

Rodine RJ, Tibbles AC, Kim PS, Alikhan N.

Associate Professor, Director of Clinical Education and Patient Care, Canadian Memorial Chiropractic College, 6100 Leslie Street, Toronto, Ontario, M2H 3J1. Tel: 416-482-2340.

Lipid lowering drugs, such as statins, are commonly used to treat approximately 10 million Canadians affected by hypercholesterolemia. The most commonly experienced side-effect of statin medication is muscle pain. Statin induced myopathy consists of a spectrum of myopathic disorders ranging from mild myalgia to fatal rhabdomyolysis. The following is a presentation of 2 cases of statin induced myopathy in patients presenting in a chiropractic setting. In addition, discussion will surround the mechanism, predisposing risk factors and frequency of statin induced myopathy while highlighting the role that chiropractors and other manual therapists may play in its recognition and management.

PMID: 20195425 [PubMed – in process]


Dr. Darryl Roundy

Comments are closed.